Is the Culprit of My Tinnitus GERD/LPR or Medications (Mirtazapine and Estazolam)?

Discussion in 'Support' started by Rose Marie, Feb 18, 2020.

    1. Rose Marie

      Rose Marie Member

      Tinnitus Since:
      January 30th, 2020
      Cause of Tinnitus:
      Mirtazapine and Estazolam/GERD/LPR
      Hi everyone. I wanted to ask and tell details about my ear problems that already have been going on for 19 days by now. I have mild ringing on my left ear 24/7, ear pain inboth of my ears at times rises and at times diminishes and I feel cold on my ears whenever I drink. I take alternating one night 1 1/2 pill of Mirtazapine and the next 1 1/2 pill of Estazolam each night before sleep since December. I have insomnia but also LPR (laryngopharyngeal reflux issues).

      I went to an ENT recently. Firstly, both the psychiatrist and ENT said my ear problems are not side effects of any of the medications. She said my ears look okay. No infection or inflammation or anything. And I got wax removal but the ringing and ear pain remain. Her theory is that the LPR has been so bad that it has reached the eustachian tube on the inner ear and is inflammating it. She prescribed me some Loratadine 0.25 mg for 10 days and Acetaminophen 650 mg for 3 days. Also said to treat the LPR with the gastroenterologist. She said if it doesn’t get better, I will probably need an audiology.

      I wanted to ask you guys if it is true that the LPR can reach the eustachian tube and affect it until causing all the problems I have. Or could it be side effects of the Mirtazapine/Estazolam? But the Mirtazapine/Estazolam can affect eustachian tube dysfunction too?

      I'm so freaking confused and just want to get rid of theseawful symptoms! Please enlighten me. What should I do? What do I probably have? LPR affecting my ears or these goddamn medications? Thanks in advance!
       
    2. Bill Arsenault

      Bill Arsenault Member

      Location:
      Boston.
      Tinnitus Since:
      Permanent and severe since 2017
      Cause of Tinnitus:
      Black Sabbath.
      If the intensity of the tinnitus continues to progress- let’s say you notice a slight increase each week- and you are not exposed to very loud environments- then you seriously need to question the doctors assumption that medication is not the cause.

      Tinnitus from medication is called Ototoxicity and even small or normal doses can cause damage.

      And now that you have had issues with tinnitus and your ears/brain is compromised by it - it has been my experience that any medication or loud environments can possibly make it worse.

      Be very careful in these early stages- what you do now may have a severe impact on how intense the level of your tinnitus will be a couple years from now.

      Atleast take into consideration that meds might be causing on going damage.

      Best wishes.
       

Share This Page

Loading...